Prediction of freezing and thawing times for foods of regular multi-dimensional shape by using an analytically derived geometric factor

Md M. Hossain, D. J. Cleland, A. C. Cleland

Research output: Contribution to journalArticlepeer-review

33 Citations (Scopus)

Abstract

Analytical solutions for transient heat conduction with phase change and general boundary conditions were used to calculate a geometric factor to take account of the effect of product geometry on freezing and thawing times for a number of regular two- and three-dimensional objects. These analytically derived formulae depend only on the Biot number and simple parameters that describe object shape. The accuracy of these formulae was demonstrated by comparisons with both large sets of experimental food freezing and thawing data and numerically calculated data. The performance of the new formulae was better than that of any previous ones and the formulae are simple to use.

Original languageEnglish
Pages (from-to)227-234
Number of pages8
JournalInternational Journal of Refrigeration
Volume15
Issue number4
DOIs
Publication statusPublished - 1992
Externally publishedYes

Keywords

  • freezing times
  • mathematical model
  • thawing times

ASJC Scopus subject areas

  • Building and Construction
  • Mechanical Engineering

Fingerprint

Dive into the research topics of 'Prediction of freezing and thawing times for foods of regular multi-dimensional shape by using an analytically derived geometric factor'. Together they form a unique fingerprint.

Cite this